Geometry & Topology, Vol. 4 (2000) Paper no. 14, pages 407--430.

Subexponential groups in 4-manifold topology

Vyacheslav S Krushkal, Frank Quinn

Abstract. We present a new, more elementary proof of the Freedman-Teichner result that the geometric classification techniques (surgery, s-cobordism, and pseudoisotopy) hold for topological 4-manifolds with groups of subexponential growth. In an appendix Freedman and Teichner give a correction to their original proof, and reformulate the growth estimates in terms of coarse geometry.

Keywords. 4-manifolds, groups of subexponential growth, gropes

AMS subject classification. Primary: 57N13. Secondary: 57N37, 57N70, 57R65.

DOI: 10.2140/gt.2000.4.407

E-print: arXiv:math.GT/0001063

Submitted to GT on 22 May 2000. Paper accepted 3 November 2000. Paper published 10 November 2000.

Notes on file formats

Vyacheslav S Krushkal, Frank Quinn
Department of Mathematics,Yale University
New Haven, CT 06520-8283, USA

Department of Mathematics,Virginia Tech
Blacksburg, VA 24061-0123, USA


GT home page

EMIS/ELibM Electronic Journals

Outdated Archival Version

These pages are not updated anymore. They reflect the state of 21 Apr 2006. For the current production of this journal, please refer to